Thunderstorm Wind, Marion
- When
- July 15, 2:44 PM EST
- Where
- Marion County, 0.92 mi SE of Anthony
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 29.290, -82.110
Trees were blown down across 95th Street in Anthony.
A surface front was pushing south of the TN River Valley with a mean layer SW flow in place of the local area. A short wave trough and moist southwest flow provided sufficient forcing and moisture to spawn scattered strong to severe storms along the sea breezes and outflows in the afternoon which produced strong wind gusts with storm motion NE 15-25 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface front was pushing south of the TN River Valley with a mean layer SW flow in place of the local area. A short wave trough and moist southwest flow provided sufficient forcing and moisture to spawn scattered strong to severe storms along the sea breezes and outflows in the afternoon which produced strong wind gusts with storm motion NE 15-25 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 15, 1:49 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 249 PM EDT TUE JUL 15 2014 .SHORT TERM... COLD FRONT IS CROSSING THE SRN APPALACHIAN MTNS. NUMEROUS TO WIDESPREAD SHOWERS/STORMS ARE ERUPTING OVER OUR REGION IN A VERY MOIST AND MODERATELY UNSTABLE AIRMASS. THE FRONT WILL CONTINUE MOVING SEWD INTO SOUTHERN GA TONIGHT. DEEP SWLY OFF THE GULF OF MEXICO WITH PRECIPITABLE WATER LEVELS BETWEEN 2 AND 2.4 INCHES WILL BRING ADDITIONAL ROUNDS OF SHRS/STORMS ALL NIGHT. FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY RAINFALL ARE EXPECTED... ESPECIALLY IN AREAS WHERE SOME TRAINING OF CELLS MAY OCCUR CLOSER TO THE FRONTAL BOUNDARY ACROSS SE GA. STORMS ARE MOVING EAST AROUND 20 MPH AT THIS TIME AND THEREFORE NOT SITTING IN ONE SPOT FOR ANY LENGTH OF TIME. RAINFALL AMTS OF 1 TO 3 INCHES ARE POSSIBLE BUT LOCALLY HIGHER NEAR THE FRONT. TEMPS WILL BE NEAR CLIMO. .LONG TERM... THE MUCH DISCUSSED UPPER LEVEL LOW AND SHORTWAVE TROUGH BEGINS TO SLIDE EAST OUT OF THE GREAT LAKES AND TENNESSEE RIVER VALLEY PUSHING THE SURFACE COLD FRONT OVER SOUTH-CENTRAL GEORGIA. THE SYNOPTIC FLOW AHEAD OF THE FRONT WILL BE ADVECTING A DECENT AMOUNT OF LOW LEVEL MOISTURE FROM APALACHEE BAY OVER THE FORECAST AREA. EXPECT RAIN AND THUNDERSTORMS ACROSS MOST OF THE REGION FOR THE MORNING COMMUTE. LIKE THE NAM12 SOLUTION WITH RESPECT TO THE QPF FIELDS WITH A 1 TO 2 INCH....GENERAL...CONVECTIVE BAND ACROSS THE SOUTH ON WEDNESDAY. LOCALLY HEAVIER RAINFALL AMOUNTS ARE OF COURSE POSSIBLE WITH THE HEAVIER BANDS THAT TRAIN ECHO OVER THE OCALA AREA. GENERAL RAINFALL AMOUNTS OVER SOUTHEAST GEORGIA WILL BE MORE MODEST WITH .25 TO .5 INCHES LIKELY. THURSDAY AND FRIDAY ARE LOOKING MUCH DRIER WITH SOME SEABREEZE FRONT CONVERGENCE OVER THE INTERIOR OF THE PENINSULA LATE IN THE DAY ON FRIDAY. WEEKEND...THE FORECAST AREA WINDS UP IN A SQUEEZE PLAY WITH THE NEXT UPPER LEVEL IMPULSE MOVING ACROSS THE UPPER GULF AND BRING MOISTURE IN WITH IT FROM THE WEST AND THE BERMUDA-AZORES RIDGE PUSHING NORTHWARD WITH SOME GULF AND CARIBBEAN MOISTURE ADVECTING OVER US. LOOKS LIKE A WETTER PATTERN FOR THE LATTER PORTION OF THE WEEKEND BUT NOT A TOTAL WASHOUT BY ANY MEANS. EARLY NEXT WEEK LOOKS TO BE NEAR TO SLIGHTLY ABOVE NORMAL POPS. THE GOOD NEWS IS...WITH THE DEEP UPPER LEVEL TROUGH DIGGING SOUTH LOOKS LIKE BELOW NORMAL TEMPS FOR SOUTHEAST GEORGIA THURSDAY THROUGH SATURDAY. THE BAD NEWS...WITH BELOW NORMAL AFTERNOON RELATIVE HUMIDITY VALUES THE TEMPS WILL SOAR INTO THE MID TO UPPER 90S...IN SOME LOCATIONS...FRIDAY AND SATURDAY. && .AVIATION... STORMS ARE IN VICINITY OF NE FL TERMINALS AND EXPECTED TO ARRIVE AT SSI BETWEEN 19Z AND 20Z. GUSTY WINDS ARE EXPECTED ALONG WITH MAINLY MVFR CONDS. VSBY IN STRONGEST STORMS WILL DROP TO AROUND 1SM. SCT STORMS WILL CONTINUE TONIGHT BECOMING MORE NUMEROUS ON WEDNESDAY MORNING. && .MARINE... SOUTHWEST FLOW AROUND 15 KNOTS EXPECTED THROUGH THURSDAY...MAY BE BRIEF PERIODS OF NOCTURNAL SURGES CLOSE TO 15-20 KNOTS WITH SEAS 3 TO 5 FEET AND MAY NEED CAUTION HEADLINES AT TIMES BUT ADVISORY CONDITIONS ARE NOT EXPECTED. MAIN MARINE HAZARD WILL BE OFFSHORE MOVING STORMS FROM THE LAND AREAS THAT MAY BE QUITE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING. RIP CURRENTS: LOW RISK EXPECTED THROUGH MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 90 66 92 / 50 50 20 0 SSI 76 87 74 89 / 50 60 40 10 JAX 73 87 69 91 / 40 70 50 10 SGJ 75 85 74 88 / 60 70 60 20 GNV 73 85 69 91 / 50 60 50 20 OCF 73 84 72 91 / 50 50 50 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/SANDRIK/WALKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 340 AM EDT TUE JUL 15 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-161000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 340 AM EDT TUE JUL 15 2014 ...SCATTERED STRONG TO ISOLATED SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED STRONG TO ISOLATED SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING. MOVEMENT WILL BE TOWARDS THE NORTHEAST AT 15 TO 25 MPH. DAMAGING WINDS WILL BE THE MAIN THREAT...ALONG WITH FREQUENT LIGHTNING AND HAIL. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS SOME STORMS MAY TRAIN OVER THE SAME AREAS...ESPECIALLY ACROSS SOUTHEAST GEORGIA THIS EVENING. MARINE INTERESTS IN THE ADJACENT COASTAL WATERS WILL NEED TO USE CAUTION DUE TO OFFSHORE MOVING THUNDERSTORMS THAT WILL PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS STRONG/HEAVY THUNDERSTORMS CAN BE EXPECTED TO CONTINUE INTO WEDNESDAY. ONLY ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED ON THURSDAY AND FRIDAY. A RETURN TO NORMAL DIURNAL SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT TUE JUL 15 2014
GAZ133>135-151945-
APPLING-BACON-JEFF DAVIS-
315 PM EDT TUE JUL 15 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
APPLING AND BACON COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...
AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES EAST OF
SNIPESVILLE TO 15 MILES SOUTHWEST OF BAXLEY...MOVING NORTHEAST AT 20
MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SNIPESVILLE...
DENTON...HAZLEHURST...GRAHAM...PINE GROVE AND BAXLEY THROUGH 345 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3176 8217 3154 8251 3162 8263 3167 8263
3167 8271 3170 8275 3183 8279 3193 8265
3193 8263 3197 8254 3195 8250 3197 8250
3198 8247
TIME...MOT...LOC 1916Z 230DEG 19KT 3178 8268 3159 8245
TRABERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT TUE JUL 15 2014
FLZ040-152000-
MARION-
321 PM EDT TUE JUL 15 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...
AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
SPARR TO BURBANK...MOVING NORTHEAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK...
LOWELL...BURBANK...ANTHONY...CITRA...FORT MCCOY...LAKE DELANCY...SALT
SPRINGS AND ORANGE SPRINGS THROUGH 400 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2938 8224 2943 8217 2942 8214 2943 8214
2944 8206 2950 8202 2952 8184 2949 8184
2948 8177 2943 8177 2942 8174 2938 8174
2937 8169 2934 8167 2932 8167 2922 8215
TIME...MOT...LOC 1921Z 243DEG 13KT 2938 8211 2928 8198
ENYEDISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT TUE JUL 15 2014
GAZ135-136-152000-
APPLING-WAYNE-
327 PM EDT TUE JUL 15 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE AND
APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 400 PM EDT...
AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF ODUM TO 3 MILES SOUTHEAST OF ODUM...MOVING NORTHEAST AT 30 MPH.
THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ODUM...JESUP AND
DOCTORTOWN THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3182 8201 3179 8199 3180 8196 3177 8195
3176 8191 3173 8190 3171 8187 3168 8185
3165 8180 3154 8195 3174 8221 3185 8207
TIME...MOT...LOC 1928Z 230DEG 24KT 3175 8208 3166 8195
TRABERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT TUE JUL 15 2014
GAZ133-135-152000-
APPLING-JEFF DAVIS-
336 PM EDT TUE JUL 15 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND
APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 400 PM EDT...
AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST
OF GRAHAM TO 5 MILES SOUTH OF BAXLEY...MOVING EAST AT 25 MPH. THESE
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GRAHAM...PINE GROVE...
BAXLEY...SURRENCY AND PLANT HATCH THROUGH 400 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3197 8239 3194 8233 3194 8228 3191 8222
3191 8214 3183 8206 3182 8209 3179 8211
3178 8210 3177 8213 3176 8213 3163 8237
3164 8239 3193 8262
TIME...MOT...LOC 1936Z 255DEG 21KT 3186 8251 3169 8236
TRABERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
339 PM EDT TUE JUL 15 2014
GAZ136-153-154-165-166-152015-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-WAYNE-
339 PM EDT TUE JUL 15 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...CAMDEN
AND GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 415 PM EDT...
AT 338 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
WAVERLY TO 3 MILES SOUTHWEST OF HIGH POINT...MOVING NORTHEAST AT 35
MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WAVERLY...
DOVER BLUFF...CUMBERLAND ISLAND...HIGH POINT...JEKYLL ISLAND...
THALMANN...BRUNSWICK...DOCK JUNCTION...COUNTRY CLUB ESTATE AND
EVERETT THROUGH 415 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3124 8128 3120 8126 3120 8132 3116 8135
3113 8134 3111 8139 3100 8140 3101 8145
3098 8147 3096 8144 3098 8140 3090 8140
3082 8144 3106 8178 3133 8173 3139 8175
3153 8167 3142 8160 3134 8148 3127 8125
TIME...MOT...LOC 1938Z 222DEG 29KT 3117 8168 3094 8141
TRABERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT TUE JUL 15 2014
FLZ022-023-030-031-036-037-GAZ150-163-164-152030-
ALACHUA-BAKER-BRADFORD-CHARLTON-CLINCH-COLUMBIA-PUTNAM-UNION-WARE-
340 PM EDT TUE JUL 15 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...
CLINCH...CHARLTON...BRADFORD...BAKER...ALACHUA...PUTNAM...COLUMBIA
AND UNION COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 430 PM EDT...
AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF FARGO TO 2 MILES SOUTHWEST OF WALDO...MOVING EAST AT 35 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GROVES...PALESTINE
COMMUNITY...BEASLEY...LULU...OLUSTEE...WORTHINGTON SPRING...LAKE
BUTLER...JOHNSTOWN...NEW RIVER AND LA CROSSE THROUGH 430 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3065 8258 3077 8259 3091 8191 3082 8190
3083 8195 3078 8197 3079 8202 3075 8204
3065 8205 3056 8200 3036 8205 2980 8205
2978 8193 2983 8181 2977 8181 2976 8193
2979 8205 2975 8205 2974 8246 2987 8266
TIME...MOT...LOC 1940Z 252DEG 32KT 3077 8241 2977 8218
ENYEDIThe Jacksonville radar (KJAX), 139 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
4 thunderstorm wind. Local standard time, as filed.
Trees were blown down across 95th Street in Anthony.
Trees were blown down along 162nd Street.
Trees were blown down along 190th Avenue.
Trees were blown down along 130th Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532679, 532680, 532681, 532682.